Alert archive / Maine / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this red flag warning at May 4, 2007, 10:39 AM EDT. It took effect at May 4, 2007, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2007, 10:39 AM EDT (14:39 UTC)
- In effect from
- May 4, 2007, 12:00 PM EDT
- Expired
- May 4, 2007, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KCAR 041439 RFWCAR RED FLAG WARNING NATIONAL WEATHER SERVICE CARIBOU ME 1039 AM EDT FRI MAY 4 2007 ...RED FLAG WARNING IN EFFECT FOR DOWNEAST MAINE THIS AFTERNOON... .WINDY AND DRY CONDITIONS WILL RESULT IN A VERY HIGH FIRE DANGER ACROSS DOWNEAST MAINE THROUGH THE AFTERNOON. MEZ015>017-029-030-042200- /O.NEW.KCAR.FW.W.0002.070504T1600Z-070504T2200Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 1039 AM EDT FRI MAY 4 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 25 MPH CAN BE EXPECTED THROUGH LATE AFTERNOON. IN ADDITION...RELATIVE HUMIDITIES WILL DROP INTO THE 20S DURING THE AFTERNOON. THE COMBINATION OF THE WIND AND LOW RELATIVE HUMIDITIES... AND THE DRY VEGETATION WILL RESULT IN A VERY HIGH RISK OF WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BLOOMER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at May 4, 2:52 AM EDT, 7 hours 47 minutes earlier.
Area forecast discussion, May 4, 2:52 AM EDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 252 AM EDT FRI MAY 4 2007 .SYNOPSIS... UPPER LEVEL LOW PRESSURE OVER THE CANADIAN MARITIMES WILL CONTINUE TO BRING COOL AND UNSETTLED CONDITIONS INTO SATURDAY. HIGH PRESSURE FROM CENTRAL CANADA WILL SLIDE SOUTH TOWARD THE STATE ON SUNDAY FOLLOWED BY A WARMER RETURN FLOW OF AIR FROM THE SOUTHWEST INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... WILL CONTINUE TO DEAL W/UNSETTLED CONDITIONS AND BELOW NORMAL TEMPERATURES FOR THIS TIME OF YEAR. LOOKING FOR CLOUDS TO MOVE DOWN FROM CANADA AND OVERSPREAD NRN AREAS TODAY INTO TONIGHT. LATEST SATL IMAGERY INDICATES ENHANCEMENT ACROSS THE GASPE PENINSULA DROPPING S. STARTED SKY GRIDS OUT W/THE LAPS AND THEN FOLLOWED W/THE NAM12 INTO TONIGHT AS IT APPEARS TO HAVE HANDLED THINGS WELL. REGIONAL CANADIAN RADAR SHOWS SOME LIGHT SHOWER ACTIVITY ASSOCD W/THIS ENHANCEMENT. THIS SHOWER ACTIVITY SHOWN BY THE GFS/NAM & REGIONAL GEM TO DROP INTO NRN AREAS LATER THIS AFTERNOON INTO TONIGHT. MADE SOME ADJUSTMENTS TO THE POPS TO LOWER THEM BACK. GFS POPS LOOK OVERDONE BASED ON LATEST TRENDS AND WHAT RADAR & OBS WERE INDICATING. WENT NO HIGHER AND 30-40% POPS INTO TONIGHT. ADJUSTMENTS WERE MADE TO LOWER MAX TEMPS ACROSS NRN AREAS DUE TO CLOUDS & BRISK NNWLY WINDS CONTINUING. PREV MIN TEMPS LOOKED GOOD AND KEPT THEM. WX GRIDS SHOW SOME SNOW SHOWER ACTIVITY LATER TONIGHT AFT 06Z ACROSS FAR N. NO ACCUMS EXPECTED. AS FAR AS FIRE WX...NO WATCHES TODAY. WILL HIGHLIGHT HIGH FIRE DANGER AGAIN IN THE HWO. NO PROBLEMS WERE REPORTED ON THURSDAY. WILL LET DAYCREW ASSESS FURTHER THIS MORNING AFTER COORD W/THE MAINE FOREST SERVICE. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... THE UPPER LEVEL TROUGH ACROSS THE CANADIAN MARITIMES WILL FINALLY START TO LOSE ITS INFLUENCE ON OUR WEATHER OVER THE WEEKEND... HOWEVER NOT BEFORE ANOTHER PIECE OF ENERGY DROPS DOWN FROM THE NORTH DURING SATURDAY. THIS MAY BRING SOME SCATTERED RAIN SHOWERS TO MAINLY NORTHERN AREAS SATURDAY AND PERHAPS SOME SCATTERED SNOW SHOWERS DURING SATURDAY MORNING. AS THE UPPER LEVEL RIDGE STARTS TO BUILD ACROSS SATURDAY NIGHT EXPECT DECREASING CLOUDS. SUNDAY SHOULD WILL BE DRY AND MILDER AS HIGH PRESSURE BUILDS ACROSS THE REGION THROUGH SUNDAY NIGHT. && .LONG TERM /MONDAY THROUGH THURSDAY/... HIGH PRESSURE WILL DOMINATE THE WEATHER FOR THE CWA THROUGH TUES AFTERNOON. A LOW PRESS SYSTEM WILL TRACK ACROSS NORTHERN QUEBEC PROVINCE TUES AND TUES NIGHT BRINGING THE CHANCE FOR A FEW SHOWERS TO NORTHERN MAINE. BY...MID- DAY WED A COLD FRONT ASSOCIATED WITH THIS LOW WILL BEGIN TO INFLUENCE THE WEATHER CONDITIONS FOR THE CWA. WED NIGHT THIS FRONT WILL BE EXTENDED ACROSS MAINE. THIS FRONTAL SYSTEM WILL SLOWLY MOVE EAST THROUGH THE NIGHT WED INTO THRU EVENING. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS CONTINUE THROUGH TONIGHT. THERE IS THE POTENTIAL FOR MVFR CIGS (2000-2500 FT) ON SATURDAY AS SFC TROF AND UPPER VORT MAX DROPS DOWN ACROSS THE REGION. VFR SUNDAY CONTINUING RIGHT INTO MONDAY AS HIGH PRES WORKS IT/S WAY INTO THE CWA. && .MARINE... NEAR TERM: NO HEADLINES INTO TONIGHT. NW WINDS WILL INC SOME LATER THIS AFTERNOON HITTING 20 KT AT THE HIGHER PLATFORMS. SEAS WILL AVG 2-3 FT W/THE OFFSHORE WIND. SHORT TERM: NO HEADLINES EXPECTED. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HEWITT SHORT TERM...DUDA LONG TERM...BLOOMER AVIATION...HEWITT MARINE...HEWITT/DUDA
Hazardous weather outlook, May 4, 4:29 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 429 AM EDT FRI MAY 4 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-050830- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 429 AM EDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT FIRE DANGER WILL CONTINUE TO BE HIGH TODAY WITH THE MAIN THREAT ONCE AGAIN ACROSS CENTRAL AND DOWNEAST MAINE. RELATIVE HUMIDITIES WILL DROP BELOW 40 PERCENT THIS AFTERNOON INTO THE EVENING WITH NORTHWEST WINDS INCREASING TO SPEEDS OF 15 TO 25 MPH. SUNSHINE ACROSS CENTRAL AND DOWNEAST AREAS WILL AID IN DRYING FINE FUEL MOISTURE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEWITT
In the hours before
Special weather statement, May 4, 9:32 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 932 AM EDT FRI MAY 4 2007 MEZ001>006-010-011-015>017-029>032-042215- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 932 AM EDT FRI MAY 4 2007 ...FIRE DANGER IS HIGH TO VERY HIGH TODAY... THE MAINE DIVISION OF FORESTRY HAS INDICATED THAT THE WILDFIRE DANGER IS HIGH TO VERY HIGH ACROSS ALL OF THE REGION TODAY WITH THE HIGHEST FIRE DANGER DOWNEAST. YOU SHOULD CHECK WITH YOUR LOCAL FIRE DEPARTMENT OR THE FORESTRY OFFICE BEFORE BURNING TODAY. BURNING WILL POSE THE GREATEST DANGER DURING THE MID AFTERNOON HOURS WHEN RELATIVE HUMIDITIES WILL BE LOWEST AND WINDS STRONGEST. RELATIVE HUMIDITY IS FORECAST TO BE BELOW 40 PERCENT BETWEEN 9 AM AND 8 PM WITH NORTHWEST WIND GUSTS UP TO 25 MPH. PLEASE REMEMBER THAT A BURN PERMIT IS REQUIRED FOR ALL BURNING. MCB
Nearby
Red Flag Warnings in Maine, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.